Alert archive / Oregon / Small Craft Advisories in 2016

Small Craft Advisory 28, NWS Medford, OR

February 29, 2016

NWS Medford, OR issued this small craft advisory at Feb 29, 2016, 2:50 PM PST. It took effect at Mar 1, 2016, 4:00 PM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 29, 2016, 2:50 PM PST (22:50 UTC)
In effect from
Mar 1, 2016, 4:00 PM PST
Expired
Feb 29, 2016, 9:14 PM PST
In force
Issued by
NWS Medford, OR

The text

As transmitted.

022 
WHUS76 KMFR 292250
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
250 PM PST MON FEB 29 2016

A WARM FRONT WILL MOVE THROUGH THE AREA LATE THIS AFTERNOON AND
EVENING...FOLLOWED BY A COLD FRONT TUESDAY AFTERNOON. SOUTH WINDS
WILL INCREASE THIS EVENING THROUGH TUESDAY WITH WIDESPREAD GALES
TUESDAY MORNING. THERE WILL ALSO BE AN AREA OF STORM FORCE WINDS
NORTH OF CAPE BLANCO LATE TUESDAY MORNING AND EARLY TUESDAY
AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE TUESDAY. THE
PATTERN WILL REMAIN ACTIVE THROUGH THE REST OF THIS WEEK AND INTO
NEXT WEEK WITH WET AND WINDY FRONTS MOVING ONSHORE EVERY 24 TO 36
HOURS.

PZZ370-011200-
/O.EXT.KMFR.SW.Y.0034.000000T0000Z-160301T0000Z/
/O.EXT.KMFR.SC.Y.0027.160301T0000Z-160301T1800Z/
/O.CON.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/
/O.UPG.KMFR.SR.A.0003.160301T1800Z-160302T0000Z/
/O.NEW.KMFR.SR.W.0004.160301T1800Z-160302T0000Z/
/O.NEW.KMFR.SC.Y.0028.160302T0000Z-160302T0600Z/
/O.EXT.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
250 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
   TUESDAY...
...STORM WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM PST TUESDAY
   T0 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 4 PM TO 10 PM PST TUESDAY. THE STORM
WATCH IS NO LONGER IN EFFECT. 

* SEAS...SEAS WILL INITIALLY BE 10 TO 12 FEET AT 14 SECONDS...
  DOMINATED BY WESTERLY SWELL. SEAS WILL BECOME DOMINATED BY WIND
  WAVES TONIGHT INTO TUESDAY...BUILDING TO 19 TO 22 FEET TUESDAY
  AFTERNOON. SEAS WILL SUBSIDE TO AROUND 12 FEET BY WEDNESDAY
  MORNING AND ONCE AGAIN BECOME DOMINATED BY WEST TO SOUTHWEST
  SWELL. WIND WAVES AND SEAS WILL BUILD AGAIN WEDNESDAY AFTERNOON.

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AND TO
  35 TO 50 KT TUESDAY MORNING. WIND WILL BECOME SOUTHWEST 20 TO 30
  KT TUESDAY AFTERNOON...THEN DIMINISH TUESDAY NIGHT. WINDS WILL
  INCREASE AGAIN WEDNESDAY AFTERNOON AND EVENING.  

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS TONIGHT AND GALE FORCE CONDITIONS TUESDAY.
  STORM FORCE WINDS WILL OCCUR BETWEEN 10 AND 30 NM OF THE COAST
  LATE TUESDAY MORNING AND EARLY TUESDAY AFTERNOON. SMALL CRAFT
  CONDITIONS WILL RETURN AS THE WINDS DIMINISH TUESDAY AFTERNOON
  AND EVENING. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ350-011200-
/O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.EXT.KMFR.SC.Y.0027.160301T0000Z-160301T1800Z/
/O.CON.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/
/O.UPG.KMFR.SR.A.0003.160301T1800Z-160302T0000Z/
/O.NEW.KMFR.SR.W.0004.160301T1800Z-160302T0000Z/
/O.NEW.KMFR.SC.Y.0028.160302T0000Z-160302T0600Z/
/O.EXT.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
250 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
   TUESDAY...
...STORM WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM PST TUESDAY
   T0 10 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS IN EFFECT FROM 10 AM TO 4 PM PST TUESDAY. A
SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT
ADVISORY IS IN EFFECT FROM 4 PM TO 10 PM PST TUESDAY. THE STORM
WATCH IS NO LONGER IN EFFECT. 

* SEAS...SEAS WILL INITIALLY BE 10 TO 11 FEET AT 14 SECONDS...
  DOMINATED BY WESTERLY SWELL. SEAS WILL BECOME DOMINATED BY WIND
  WAVES TONIGHT INTO TUESDAY...BUILDING TO 19 TO 22 FEET TUESDAY
  AFTERNOON. SEAS WILL SUBSIDE TO AROUND 12 FEET BY WEDNESDAY
  MORNING AND ONCE AGAIN BECOME DOMINATED BY WEST TO SOUTHWEST
  SWELL. WIND WAVES AND SEAS WILL BUILD AGAIN WEDNESDAY AFTERNOON.

* WINDS...SOUTH WINDS WILL INCREASE TO 20 TO 30 KT TONIGHT AND TO
  35 TO 50 KT TUESDAY MORNING. WIND WILL BECOME SOUTHWEST 20 TO 30
  KT TUESDAY AFTERNOON...THEN DIMINISH TUESDAY NIGHT. WINDS WILL
  INCREASE AGAIN WEDNESDAY AFTERNOON AND EVENING.   

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS TONIGHT AND GALE FORCE CONDITIONS TUESDAY.
  STORM FORCE WINDS WILL OCCUR BETWEEN 5 AND 10 NM OF THE COAST
  LATE TUESDAY MORNING AND EARLY TUESDAY AFTERNOON. SMALL CRAFT
  CONDITIONS WILL RETURN AS THE WINDS DIMINISH TUESDAY AFTERNOON
  AND EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-376-011200-
/O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.EXT.KMFR.SC.Y.0027.160301T0000Z-160302T0000Z/
/O.CON.KMFR.GL.W.0016.160301T1200Z-160302T0000Z/
/O.EXT.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
250 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST
   WEDNESDAY...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO 4 PM PST TUESDAY...

* SEAS...SEAS WILL INITIALLY BE 9 TO 12 FEET AT 14 SECONDS...
  DOMINATED BY WESTERLY SWELL. SEAS WILL BECOME DOMINATED BY WIND
  WAVES TONIGHT INTO TUESDAY...BUILDING TO 18 TO 21 FEET TUESDAY
  AFTERNOON. SEAS WILL SUBSIDE TO AROUND 12 FEET BY WEDNESDAY
  MORNING AND ONCE AGAIN BECOME DOMINATED BY WEST TO SOUTHWEST
  SWELL. WIND WAVES AND SEAS WILL BUILD AGAIN WEDNESDAY AFTERNOON.

* WINDS...SOUTH WINDS WILL INCREASE TO 15 TO 30 KT TONIGHT AND TO
  25 TO 40 KT TUESDAY MORNING. WIND WILL BECOME SOUTHWEST TUESDAY
  AFTERNOON AND DIMINISH. WINDS WILL INCREASE AGAIN WEDNESDAY
  AFTERNOON AND EVENING.

* AREAS AFFECTED...ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS INTO TUESDAY. GALES ARE EXPECTED OVER
  NEARLY ALL OF THE AREA...THE EXCEPTION WILL BE A SMALL AREA
  WITHIN 5 TO 10 NM OF THE COAST SOUTH OF HUMBUG MOUNTAIN. SMALL
  CRAFT SEAS WILL AFFECT THE ENTIRE AREA AFTER THE WINDS DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
1 follow-up statement
481 
WHUS76 KMFR 010514 AAA
MWWMFR

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE MEDFORD OR
914 PM PST MON FEB 29 2016

...STRONG WINDS AND DANGEROUS SEAS EXPECTED...

.A WARM FRONT WILL MOVE THROUGH THE AREA THIS EVENING...FOLLOWED
BY A COLD FRONT TUESDAY. SOUTH WINDS WILL INCREASE TONIGHT WITH
WIDESPREAD GALES TUESDAY. THERE WILL ALSO BE AN AREA OF STORM
FORCE WINDS NORTH OF CAPE BLANCO TUESDAY MORNING INTO EARLY
TUESDAY AFTERNOON. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE
TUESDAY. THE PATTERN WILL REMAIN ACTIVE THROUGH THE REST OF THIS
WEEK AND INTO NEXT WEEK WITH WET AND WINDY FRONTS MOVING ONSHORE
EVERY 24 TO 36 HOURS.

PZZ350-011815-
/O.CAN.KMFR.SC.Y.0027.000000T0000Z-160301T1800Z/
/O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.NEW.KMFR.SC.Y.0029.160301T0600Z-160301T1500Z/
/O.EXT.KMFR.GL.W.0016.160301T1200Z-160301T2100Z/
/O.EXT.KMFR.SR.W.0004.160301T1500Z-160301T2100Z/
/O.CAN.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/
/O.UPG.KMFR.SC.Y.0028.160302T0000Z-160302T0600Z/
/O.NEW.KMFR.SE.W.0022.160301T2100Z-160302T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
914 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 4 AM TO 1 AM PST TUESDAY...
...STORM WARNING NOW IN EFFECT FROM 7 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS NOW IN EFFECT FROM 7 AM TO 1 PM PST TUESDAY. A
GALE WARNING IS NOW IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY. A
SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM PST TUESDAY. A
HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED...WHICH IS IN EFFECT
FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY.

* SEAS: 10 TO 11 FEET AT 14 SECONDS...DOMINATED BY WESTERLY
  SWELL. SEAS WILL BECOME DOMINATED BY WIND WAVES TONIGHT INTO
  TUESDAY...BUILDING TO 19 TO 22 FEET TUESDAY AFTERNOON. SEAS WILL
  SUBSIDE TO AROUND 12 FEET BY WEDNESDAY MORNING AND ONCE AGAIN
  BECOME DOMINATED BY WEST TO SOUTHWEST SWELL. WIND WAVES AND SEAS
  WILL BUILD AGAIN WEDNESDAY AFTERNOON.

* WINDS: SOUTH 20 TO 30 KT TONIGHT INCREASING TO GALES 35 TO 40 KT
  WITH STORM FORCE GUSTS TO 55 KT TUESDAY MORNING. WINDS WILL
  BECOME SOUTHWEST 20 TO 30 KT TUESDAY AFTERNOON...THEN DIMINISH
  TUESDAY NIGHT. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON AND
  EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS TONIGHT AND GALE FORCE CONDITIONS TUESDAY.
  STORM FORCE WINDS WILL OCCUR BETWEEN 5 AND 10 NM OF THE COAST
  TUESDAY MORNING INTO EARLY TUESDAY AFTERNOON. WARNING LEVEL SEAS
  WILL PERSIST AS WINDS DIMINISH LATE TUESDAY AFTERNOON AND
  EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ370-011815-
/O.NEW.KMFR.SW.Y.0036.160301T0514Z-160301T0600Z/
/O.EXT.KMFR.SC.Y.0027.000000T0000Z-160301T1200Z/
/O.EXT.KMFR.GL.W.0016.160301T0600Z-160301T2100Z/
/O.EXT.KMFR.SR.W.0004.160301T1500Z-160301T2100Z/
/O.CAN.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/
/O.UPG.KMFR.SC.Y.0028.160302T0000Z-160302T0600Z/
/O.NEW.KMFR.SE.W.0022.160301T2100Z-160302T1200Z/
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
914 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM PST TUESDAY...
...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST
TUESDAY...
...STORM WARNING NOW IN EFFECT FROM 7 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM
WARNING...WHICH IS NOW IN EFFECT FROM 7 AM TO 1 PM PST TUESDAY. A
GALE WARNING IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 1 PM PST
TUESDAY. A SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM PST
TUESDAY. A HAZARDOUS SEAS WARNING HAS ALSO BEEN ISSUED...WHICH IS
IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST WEDNESDAY.

* SEAS: 10 TO 12 FEET AT 14 SECONDS...DOMINATED BY WESTERLY
  SWELL. SEAS WILL BECOME DOMINATED BY WIND WAVES TONIGHT INTO
  TUESDAY...BUILDING TO 19 TO 22 FEET TUESDAY AFTERNOON. SEAS WILL
  SUBSIDE TO AROUND 12 FEET BY WEDNESDAY MORNING AND ONCE AGAIN
  BECOME DOMINATED BY WEST TO SOUTHWEST SWELL. WIND WAVES AND SEAS
  WILL BUILD AGAIN WEDNESDAY AFTERNOON.

* WINDS: SOUTH 20 TO 30 KT INCREASING TO GALES 35 TO 40 KT TONIGHT
  AND TUESDAY MORNING WITH STORM FORCE GUSTS TO 55 KT. WINDS WILL
  BECOME SOUTHWEST 20 TO 30 KT TUESDAY AFTERNOON...THEN DIMINISH
  TUESDAY NIGHT. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON AND
  EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS TONIGHT WITH GALE FORCE CONDITIONS
  DEVELOPING TONIGHT INTO TUESDAY. STORM FORCE WINDS WILL OCCUR
  BETWEEN 10 AND 30 NM OF THE COAST TUESDAY MORNING AND EARLY
  TUESDAY AFTERNOON. WARNING LEVEL SEAS SMALL CRAFT CONDITIONS
  WILL RETURN AS THE WINDS DIMINISH TUESDAY AFTERNOON AND EVENING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH
EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING.
RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER
UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE
FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER
REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES
SUBSIDE.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ356-011815-
/O.UPG.KMFR.SC.Y.0027.000000T0000Z-160302T0000Z/
/O.NEW.KMFR.SE.W.0022.160301T1500Z-160302T1200Z/
/O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.NEW.KMFR.SC.Y.0029.160301T0600Z-160301T1500Z/
/O.EXT.KMFR.GL.W.0016.160301T1200Z-160301T2100Z/
/O.CAN.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
914 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM TUESDAY...
...GALE WARNING NOW IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 4 AM PST
WEDNESDAY. A GALE WARNING IS NOW IN EFFECT FROM 4 AM TO 1 PM PST
TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL
CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM PST TUESDAY.

* SEAS: 9 TO 12 FEET AT 14 SECONDS...DOMINATED BY WESTERLY SWELL.
  SEAS WILL BECOME DOMINATED BY WIND WAVES TONIGHT INTO
  TUESDAY...BUILDING TO 18 TO 21 FEET TUESDAY AFTERNOON. SEAS WILL
  SUBSIDE TO AROUND 12 FEET BY WEDNESDAY MORNING AND ONCE AGAIN
  BECOME DOMINATED BY WEST TO SOUTHWEST SWELL. WIND WAVES AND SEAS
  WILL BUILD AGAIN WEDNESDAY AFTERNOON.

* WINDS: SOUTH 15 TO 30 KT TONIGHT INCREASING TO 25 TO 40 KT
  TUESDAY MORNING. WINDS WILL BECOME SOUTHWEST TUESDAY AFTERNOON
  AND DIMINISH. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON AND
  EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS TONIGHT. GALES ARE EXPECTED OVER NEARLY ALL
  OF THE AREA...THE EXCEPTION WILL BE A SMALL AREA WITHIN 5 TO 10
  NM OF THE COAST SOUTH OF HUMBUG MOUNTAIN. WARNING LEVEL SEAS
  WILL PERSIST OVER THE ENTIRE AREA AFTER THE WINDS DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

&&

$$

PZZ376-011815-
/O.EXT.KMFR.SC.Y.0027.000000T0000Z-160301T1500Z/
/O.CON.KMFR.SW.Y.0034.000000T0000Z-160301T1200Z/
/O.EXT.KMFR.GL.W.0016.160301T1200Z-160301T2100Z/
/O.NEW.KMFR.SE.W.0022.160301T2100Z-160302T1200Z/
/O.CAN.KMFR.SW.Y.0035.160302T0000Z-160302T1800Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
914 PM PST MON FEB 29 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM TUESDAY...
...GALE WARNING NOW IN EFFECT FROM 4 AM TO 1 PM PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO 4 AM PST
WEDNESDAY. THE GALE WARNING IS NOW IN EFFECT FROM 4 AM TO 1 PM
PST TUESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 7 AM PST
TUESDAY.

* SEAS: 9 TO 12 FEET AT 14 SECONDS...DOMINATED BY WESTERLY SWELL.
  SEAS WILL BECOME DOMINATED BY WIND WAVES TONIGHT INTO
  TUESDAY...BUILDING TO 18 TO 21 FEET TUESDAY AFTERNOON. SEAS WILL
  SUBSIDE TO AROUND 12 FEET BY WEDNESDAY MORNING AND ONCE AGAIN
  BECOME DOMINATED BY WEST TO SOUTHWEST SWELL. WIND WAVES AND SEAS
  WILL BUILD AGAIN WEDNESDAY AFTERNOON.

* WINDS: SOUTH 15 TO 30 KT TONIGHT INCREASING TO 25 TO 40 KT
  TUESDAY MORNING. WINDS WILL BECOME SOUTHWEST TUESDAY AFTERNOON
  AND DIMINISH. WINDS WILL INCREASE AGAIN WEDNESDAY AFTERNOON AND
  EVENING.

* AREAS AFFECTED: ALL AREAS WILL BE AFFECTED BY SMALL CRAFT
  ADVISORY CONDITIONS TONIGHT. GALES ARE EXPECTED OVER NEARLY ALL
  OF THE AREA TUESDAY. WARNING LEVEL SEAS WILL PERSIST OVER THE
  ENTIRE AREA AFTER THE WINDS DIMINISH.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY
STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A
VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY
EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT
THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE
CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS VERY STEEP AND HAZARDOUS SEA
CONDITIONS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD
REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL
VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN
PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A
POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALLER VESSELS
AND INEXPERIENCED MARINERS.

&&

$$

MAS 

HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this small craft advisory went out at Feb 29, 8:56 AM PST, 5 hours 54 minutes earlier.

Area forecast discussion, Feb 29, 8:56 AM PST, 5 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
856 AM PST MON FEB 29 2016

.UPDATE...THE IMMEDIATE FORECAST FOR TODAY LOOKS ON TRACK, BUT
HAVE BROUGHT DOWN SKY COVER IN THE WEST SIDE VALLEYS FOR THIS
MORNING. THE CLOUDS, HOWEVER, WILL RETURN THROUGHOUT THE DAY AS A
WARM FRONT APPROACHES OUR FORECAST AREA. SUBSEQUENT MODEL RUNS
HAVE TRENDED THIS FRONT TO BE A BIT FASTER THAN BEFORE, WITH THE
GFS BEING THE MOST PROGRESSIVE OF THE MODELS WITH THE ECMWF BRINGING
PRECIP TO THE ENTIRETY OF SOUTHERN OREGON AND NORTHERN CALIFORNIA
A FEW HOURS LATER. THIS HAS BEEN CAPTURED PRETTY WELL BY THE
PREVIOUS FORECAST, SO HAVE NOT MADE ANY CHANGES TO PRECIPITATION
CHANCES, TIMING, AMOUNTS, OR TEMPERATURES.

THE MAIN FORECASTING CHALLENGE TODAY WILL BE THE DETAILS REGARDING
THE TIMING AND STRENGTH OF EACH FRONTAL SYSTEM. SPECIFICALLY FOR
TOMORROW REGARDING THE WINDS AT THE COAST AS WELL AS FOR THE EAST
SIDE AND SHASTA VALLEY. THE PREVIOUS FORECAST DISCUSSION DOES A
GREAT JOB PROVIDING THE DETAILS. -SCHAAF

&&

.PREV DISCUSSION... /ISSUED 623 AM PST MON FEB 29 2016/

UPDATE... MINIMUM TEMPERATURES FOR THIS MORNING HAVE BEEN ADJUSTED
DOWNWARD TO BETTER ACCOUNT FOR CURRENT CONDITIONS AND THE BEST MODEL
GUIDANCE. ADDITIONALLY, THE MARINE AND AVIATION SECTIONS HAVE BEEN
UPDATED. BTL

DISCUSSION...FOR ABOUT THE THE LAST WEEK, A STRONG ZONAL UPPER
JET HAS STRETCHED FROM ASIA TO AROUND 150W, AFTER WHICH IT SPLIT
AND BECAME MORE DIFFUSE. ALL THE SYSTEMS THAT MOVED THROUGH THE
FLOW WEAKENED AS THEY LEFT THEIR JET SUPPORT AND MOVED INTO THE
NORTHEAST PACIFIC, WHICH EXPLAINS WHY WE'VE HAD FRONTS BUT NOT
VERY STRONG ONES. THE MODELS HAVE BEEN HINTING AT A SIGNIFICANT
PATTERN CHANGE LATER THIS WEEK INTO NEXT WEEKEND, AND THAT CHANGE
NOW LOOKS IMMINENT. MODELS SHOW THE JET OFF ASIA ELONGATING, AND
BY MIDDLE TO LATTER PART OF THE WEEK, IT WILL STRETCH ALMOST
ACROSS THE ENTIRE NORTH PACIFIC. THIS WILL PROVIDE A LOT MORE JET
SUPPORT TO SYSTEMS ARRIVING IN OUR AREA, AND WE THUS EXPECT
STRONGER STORM SYSTEMS, OVERALL.

FOR TODAY, HOWEVER, THINGS WILL BE PRETTY QUIET OVER OUR AREA.
WE'LL SEE INCREASING MID AND HIGH CLOUD AS A WARM FRONT
APPROACHES. THIS FRONT MAY BRING SOME LIGHT RAIN TO THE COAST AND
UMPQUA BY DAY'S END. RAIN WILL BE SPOTTIER ELSEWHERE THROUGH
TONIGHT.

SOUTH WINDS WILL INCREASE BETWEEN THE WARM FRONT AND THE
SUBSEQUENT COLD FRONT WHICH MOVES THROUGH TUESDAY, AND THE MODELS
HAVE TRENDED WINDIER WITH THIS SYSTEM. WHILE FORECAST WINDS ARE
NOT EXCEEDINGLY HIGH, STRONG WINDS ARE POSSIBLE IN SOME OF THE
USUALLY WINDIER SPOTS SUCH AS THE COAST AND EAST SIDE. GIVEN THE
MODEL TRENDS, WE ISSUED HIGH WIND WATCHES FOR THESE LOCATIONS. IT
WILL BE BREEZY TO WINDY ELSEWHERE AS WELL, BUT IT LOOKS LIKE
WIND ADVISORIES SHOULD BE SUFFICIENT MOST OTHER PLACES. WE WILL
WAIT TO MAKE SURE GUIDANCE STICKS TO THESE TRENDS BEFORE ISSUING
THE ADVISORIES.

WHILE HIGH WINDS WOULD USUALLY BE EXPECTED THROUGH THE SHASTA
VALLEY, UPPER WINDS HAVE A LITTLE TOO MUCH WESTERLY COMPONENT, AND
THUS WINDS ARE NOT WELL ALIGNED THROUGH THE VALLEY. ALSO,
GRADIENTS ARE NOT VERY STRONG - MFR-RDD GRADIENTS ARE ONLY
FORECAST TO BE AROUND 5 MB, AND WE'D NORMALLY SEE MORE LIKE 8-10
MB FOR HIGH WINDS. THIS IS NOT TO SAY IT WON'T BE BREEZY THROUGH
THE SHASTA VALLEY (IT WILL BE), BUT WE'LL HAVE TO KEEP ANY EYE ON
THIS TO SEE IF THE MODELS GET ANY STRONGER.

THIS SYSTEM WILL BE FAST MOVING AND SHOULD NOT BE A BIG RAIN
PRODUCER. WE ARE FORECASTING AROUND AN INCH OVER THE SOUTH COAST
AND COASTAL MOUNTAINS, BUT THE REST OF THE WEST SIDE WILL PROBABLY
SEE LESS THAN A QUARTER OF AN INCH OF RAIN AND MUCH LESS IN THE
DOWNSLOPE AREAS LIKE THE ROGUE VALLEY. SNOW LEVELS REMAIN RATHER
HIGH, AND WE DON'T SEE ANY SIGNIFICANT IMPACTS FROM SNOW ON ANY OF
THE PASSES FOR AT LEAST THE NEXT SEVERAL DAYS.

THIS IS JUST THE FIRST IN A SERIES OF STORMS THAT WILL COME
ROUGHLY EVERY OTHER DAY THROUGH AT LEAST EARLY NEXT WEEK. THE
MODELS CONTINUE TO SHOW THE POTENTIAL FOR A RATHER WET ATMOSPHERIC
RIVER EVENT AT SOME POINT LATE THIS WEEK OR NEXT WEEKEND. OF
COURSE, THEY KEEP WAVERING IN THE TIMING AND DETAILS, BUT
CONFIDENCE IS PRETTY GOOD THAT WE'LL SEE AT LEAST A FEW ABNORMALLY
WET (AND POTENTIALLY VERY WINDY) DAYS AS THE JET NOSES IN LATER
IN THE FORECAST PERIOD. -WRIGHT

AVIATION...FOR THE 29/06Z TAF CYCLE...VFR CONDITIONS WILL PREVAIL
THROUGH THIS EVENING...EXCEPT FOR AREAS OF IFR STRATUS/FOG OVER THE
WEST SIDE VALLEYS WEST OF ABOUT MEDFORD TO ROSEBURG THROUGH MID TO
LATE THIS MORNING. A WARM FRONT IS LIKELY TO BRING A PERIOD OF RAIN
THIS AFTERNOON AND EVENING, ESPECIALLY TO WEST SIDE TERMINALS NORTH
AND WEST OF MEDFORD. WINDS WILL BECOME GUSTY ACROSS THE RIDGES THIS
AFTERNOON AND EVENING, AND ALONG AND NEAR THE COAST AND SOUTH TO
NORTH ORIENTED VALLEYS TONIGHT. BTL

MARINE...UPDATED 245 AM PST MON 29 FEB 2016... SEAS WILL REMAIN
ELEVATED TODAY AS HIGH PRESSURE GIVES WAY TO A WARM FRONT THIS
AFTERNOON. SOUTH AND SOUTHEAST WINDS WILL INCREASE AGAIN THIS
AFTERNOON AND EVENING. A STRONG COLD FRONT WILL ENTER THE COASTAL
WATERS ON TUESDAY WITH GALES...AND POSSIBLY A BRIEF PERIOD OF STORM
FORCE WINDS...NORTH OF CAPE BLANCO. SOME THUNDER WILL ALSO BE
POSSIBLE WITH THE FRONT TUESDAY. STRONG FRONTAL SYSTEMS WILL
CONTINUE TO MOVE THROUGH ALL THE WAY INTO NEXT WEEK...WITH GALE
FORCE WINDS ABOUT EVERY OTHER DAY. SEAS COULD EXCEED 20 FEET ON
FRIDAY...AND THE STRONGEST STORM ACTIVITY IS LIKELY TO BE ON OR
ABOUT NEXT WEEKEND. BTL

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR ORZ021-022.
     HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR ORZ030-031.

CA...HIGH WIND WATCH FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING
     FOR CAZ085.

PACIFIC COASTAL WATERS...HIGH WIND WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON
     FOR PZZ350.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 4 PM PST TUESDAY
     FOR PZZ356-376.
     GALE WARNING FROM 4 AM TO 4 PM PST TUESDAY FOR
     PZZ350-356-370-376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 4 AM PST TUESDAY
     FOR PZZ350-356-370-376.
     STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
     PZZ350-370.
     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 10 AM PST TUESDAY
     FOR PZZ350-370.

BMS/TRW/BTL

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 29, 1:55 AM PSTHigh Wind WatchMFRCoos, Curry, Douglas, Klamath, Lake13 hr
Feb 29, 3:36 AM PSTGale WarningMFR33 hr
Feb 29, 3:36 AM PSTStorm WatchMFR11 hr
Feb 29, 3:36 AM PSTSmall Craft Advisory for Hazardous SeasMFR18 hr
Feb 29, 2:50 PM PSTStorm WarningMFR22 hr
Feb 29, 3:00 PM PSTHigh Wind WarningMFRCoos, Curry, Douglas, Klamath, Lake30 hr
Feb 29, 3:00 PM PSTWind AdvisoryMFRJackson, Klamath, Lake30 hr

Nearby

Small Craft Advisories in Oregon, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.